Thunderstorm Wind, Knox
- When
- July 5, 5:30 PM EST
- Where
- Knox County, 5 mi N of Knoxville
- Crop damage
- $7,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.033, -83.933
A few trees down across the north half of the county.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 5, 2:00 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT THU JUL 5 2001
LOW CLOUDS HAVE BEEN SLOW TO BREAK UP...BUT ARE FINALLY DOING SO.
WILL NOT BE ABLE TO RECOVER AS MUCH AS EXPECTED...SO INSTABILITY
SHOULD BE LIMITED THIS EVENING. STILL MAY HAVE A FEW SHOWERS AND
THUNDERSTORMS EARLY TONIGHT AHEAD OF THE FRONT. FRONT WILL PUSH
INTO THE AREA TONIGHT...AND SHOULD BE SOUTH OF THE AREA FRIDAY
MORNING. DRIER AIR WILL FILTER IN FRIDAY...SHOULD BE MOSTLY CLEAR
FRIDAY AND FRIDAY NIGHT. SOME DISAGREEMENT IN HANDLING SHORT WAVE
ENERGY IN THE NORTHWEST FLOW...AS WELL AS THE NEXT FRONT
APPROACHING FROM THE NORTHWEST. MAY SEE SOME SHOWER AND
THUNDERSTORMS SATURDAY AT LEAST OVER THE NORTH...BUT WITH THE
UNCERTAINTY...FOR NOW WILL CONTINUE WITH A DRY FORECAST.
GUIDANCE TEMPS GENERALLY CLOSE AND LOOK REASONABLE...WILL NOT STRAY
FAR.
PRELIMINARY NUMBERS FOLLOW:
CHA 67 89 64 92 / 30 5 0 10{
TYS 64 86 61 90 / 30 0 0 10
TRI 60 83 54 89 / 30 0 0 10
OQT 64 86 61 90 / 30 0 0 10
.MRX...
NC...NONE.
TN...NONE.
VA...NONE.
LDWNCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 530 PM EDT THU JUL 5 2001 ...SEVERE THUNDERSTORM WATCH FOR NORTHERN PARTS OF THE CUMBERLAND PLATEAU UNTIL 10PM EDT (9PM CDT)... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EVENING...MAINLY ALONG A COLD FRONT ACROSS EXTREME SOUTHERN KENTUCKY. THESE STORMS WILL BE MOVING SOUTHEAST AT 20 MPH ...AND LIKELY AFFECT MUCH OF THE NORTHERN COUNTIES OF THE CUMBERLAND PLATEAU EARLY THIS EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 50 MPH...AND POSSIBLY LARGE HAIL UP TO GOLFBALL SIZE. BRIEF LOCALLY HEAVY RAINS OF 1 TO 2 INCHES MAY ALSO OCCUR WITH ANY OF THE STRONGER STORMS. ALSO... DO NOT UNDERESTIMATE THE DANGER OF LIGHTNING STRIKES IN AND NEAR THESE STORMS. THE STORMS SHOULD WEAKEN TOWARD SUNSET...AND SEVERE STORMS ARE NOT ANTICIPATED OVER THE REMAINDER OF EAST TENNESSEE. HOWEVER...PERSONS CLOSE TO THE WATCH AREA SHOULD MONITOR WEATHER DEVELOPMENTS THIS EVENING. STAY TUNED TO THIS STATION FOR LATER STATEMENTS...AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. TG
The Knoxville radar (KMRX), 50 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down across the north half of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261833.